MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-100-PTX
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Reocclusion (1985); Pain (1994)
Date of Event 08/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s001.The ziv6-35-125-6-100-ptx stent of lot number c1123550 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.According to information provided, pre-intervention angiography revealed occlusion of the study lesion.It is known that the patient had pre-existing conditions including hypertension, copd (chronic obstructive pulmonary disease), hypercholesterolemia and a history of tobacco use.In addition, the patient experienced worsened claudication.It can be noted that this symptom indicates progression of peripheral artery disease and can also be associated with the restenosis process.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During pta and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.It can be noted that pre-existing peripheral vascular disease was noted to have caused or contributed to the event.In addition, the site marked no to the question: did the device malfunction or deteriorate in characteristics or performance? based on the above, it is very unlikely that the reported event could have occurred due to zilver ptx malfunction; however as imaging was not available at the time of investigation, a definitive cause of this event cannot be determined at this time.It may be noted that as per the instructions for use, restenosis of the stented artery is a known potential adverse event associated with placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1123550.According to information provided the patient underwent open right femoral-popliteal above the knee bypass using a vein graft.No other adverse events have been reported for this patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
(b)(6): worsened claudication/rest pain (right) on (b)(6) 2015 the patient received one zilver ptx study stent (6 mm x 100 mm) in the right distal sfa.On (b)(6) 2016 (292 days post-procedure), the patient experienced worsened claudication/rest pain.The right rutherford classification was three and the pre-intervention angiography revealed occlusion of the study lesion.The investigator noted the following: not amenable to percutaneous/endovascular intervention.The patient underwent open right fem-pop above the knee bypass using vein graft on (b)(6) 2016 (336 days post-procedure).The event was considered possibly related to the study product and not related to the study procedure.Pre-existing peripheral vascular disease was also noted to have caused or contributed to the event.The site marked no to the question: did the device malfunction or deteriorate in characteristics or performance?.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s001.The ziv6-35-125-6-100-ptx stent of lot number c1123550 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.Images were provided to support the complaint investigation and were reviewed through cook research inc.And the following comments were provided by the independent reviewer: ¿findings: implantation angiography is provided along with the complaint report.The target lesion was 3 cm long distal right sfa occlusion trailed by a 6cm long moderate to severe (50-70%) maximal diameter stenosis.The lesion spanned the adductor canal extending to the popliteal artery.Post stenting the stent was constrained at the original occlusion 20% and distally 10%.Minimum lumen diameter through the stent was 4.8 mm.Inflow was normal.Runoff was severely limited.The anterior tibial artery provided single vessel runoff into the foot but was severe stenotic at its origin.The posterior tibial artery was occluded proximally and the peroneal artery occluded distally.Impression: liabilities to stent patency limited runoff and the reported persistent tobacco abuse.Because the stent occluded almost 10 months after implantation, the occlusion was most likely related primarily to neointimal hyperplasia.Significant findings relative to the patient¿s anatomy were observed.Runoff was limited to a severely stenotic anterior tibial artery.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were not observed.Significant findings relative to the design or performance of the device were not observed.Cause of adverse events was not observed.¿ the customer complaint can be confirmed as the stent occluded.According to the imaging review, because the stent occluded almost 10 months after implantation, the occlusion was most likely related primarily to neointimal hyperplasia.Liabilities to stent patency included limited runoff and persistent tobacco abuse.It is also known that the patient had pre-existing conditions including hypertension, copd (chronic obstructive pulmonary disease), hypercholesterolemia and a history of tobacco use.In addition, the patient experienced worsened claudication.It can be noted that this symptom indicates progression of peripheral artery disease and can also be associated with the restenosis process.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During pta and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.It can be noted that pre-existing peripheral vascular disease was noted to have caused or contributed to the event.In addition, the site marked ¿no¿ to the question: did the device malfunction or deteriorate in characteristics or performance? based on the above, it is very unlikely that the reported event could have occurred due to zilver ptx malfunction.However the cause of adverse events was not observed.It may be noted that as per the instructions for use, restenosis of the stented artery is a known potential adverse event associated with placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1123550.According to information provided the patient underwent open right femoral-popliteal above the knee bypass using a vein graft.No other adverse events have been reported for this patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the receipt and review of images relating to this event.Initial description was submitted as follows: (b)(6): worsened claudication/rest pain (right).On (b)(6) 2015 the patient received one zilver ptx study stent (6 mm x 100 mm) in the right distal sfa.On (b)(6) 2016 (292 days post-procedure), the patient experienced worsened claudication/rest pain.The right rutherford classification was three and the pre-intervention angiography revealed occlusion of the study lesion.The investigator noted the following: ¿not amenable to percutaneous/endovascular intervention.¿ the patient underwent open right fem-pop above the knee bypass using vein graft on (b)(6) 2016 (336 days post-procedure).The event was considered possibly related to the study product and not related to the study procedure.Pre-existing peripheral vascular disease was also noted to have caused or contributed to the event.The site marked no to the question: did the device malfunction or deteriorate in characteristics or performance?.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6099075
Report Number3001845648-2016-00326
Device Sequence Number11102662
Product Code NIU
UDI-Device Identifier10827002249353
UDI-Public(01)10827002249353(17)160417(10)C1123550
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-100-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/30/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR